Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 2, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jan 18, 2013, 11:07 AM EST. It took effect at Jan 18, 2013, 7:00 PM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2013, 11:07 AM EST (16:07 UTC)
- In effect from
- Jan 18, 2013, 7:00 PM EST
- Expired
- Jan 20, 2013, 1:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
911 WHUS72 KMFL 181607 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1107 AM EST FRI JAN 18 2013 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS UNTIL EARLY FRIDAY AFTERNOON... ...A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS IS IN EFFECT THIS EVENING... AMZ650-651-670-671-190015- /O.CAN.KMFL.SC.Y.0001.000000T0000Z-130118T1800Z/ /O.NEW.KMFL.SC.Y.0002.130119T0000Z-130120T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 1107 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY. * WINDS AND WAVES: SEAS ARE FORECAST TO RAPIDLY BUILD TO 7 TO 9 FEET BY EARLY SATURDAY MORNING, MAINLY TO THE EAST OF PALM BEACH COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ656-657-676-181800- /O.CON.KMFL.SC.Y.0001.000000T0000Z-130118T1800Z/ COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1107 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS AND WAVES: SEAS TO ADVISORY LEVELS ARE EXPECTED TO PERSIST ACROSS THE GULF WATERS OF SOUTH FLORIDA UNTIL THE EARLY AFTERNOON AND THEN CONTINUE TO SUBSIDE THIS EVENING AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
3 follow-up statements
351 WHUS72 KMFL 190912 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 412 AM EST SAT JAN 19 2013 ...A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS IS IN EFFECT THROUGH THIS EVENING... AMZ650-651-670-671-200000- /O.CON.KMFL.SC.Y.0002.000000T0000Z-130120T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 412 AM EST SAT JAN 19 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS AND WAVES: SEAS ARE FORECAST TO RAPIDLY BUILD TO 7 TO 9 FEET BY EARLY SATURDAY MORNING...MAINLY TO THE EAST OF PALM BEACH COUNTY AND NORTHERN BROWARD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS OR WAVE HEIGHTS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
525 WHUS72 KMFL 192138 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 438 PM EST SAT JAN 19 2013 ...A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS EAST OF PALM BEACH COUNTY IS IN EFFECT UNTIL EARLY SUNDAY MORNING... AMZ651-671-192245- /O.CAN.KMFL.SC.Y.0002.000000T0000Z-130120T0000Z/ COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 438 PM EST SAT JAN 19 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS ACROSS THE ATLANTIC WATERS TO THE EAST OF MIAMI DADE AND BROWARD COUNTIES CONTINUE TO SUBSIDE AND ARE EXPECTED TO BE BELOW ADVISORY LEVELS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. HOWEVER...SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THIS EVENING. $$ AMZ650-670-200545- /O.EXT.KMFL.SC.Y.0002.000000T0000Z-130120T0600Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 438 PM EST SAT JAN 19 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST SUNDAY. * WINDS AND WAVES: SEAS FROM 5 TO 7 FEET EAST OF PALM PEACH COUNTY ARE EXPECTED THIS EVENING AND SHOULD CONTINUE TO SLOWLY SUBSIDE TO BELOW ADVISORY LEVELS BY EARLY SUNDAY MORNING, PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS OR WAVE HEIGHTS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
044 WHUS72 KMFL 200601 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 101 AM EST SUN JAN 20 2013 AMZ650-670-200715- /O.EXP.KMFL.SC.Y.0002.000000T0000Z-130120T0600Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 101 AM EST SUN JAN 20 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 10:12 AM EST, 55 minutes earlier.
Area forecast discussion, Jan 18, 10:12 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1012 AM EST FRI JAN 18 2013
.UPDATE...
SOME MINOR ADJUSTMENTS TO THE SHORT TERM FORECAST INCLUDED THE
SKY COVER AND TEMPERATURES. RECENT SATELLITE IMAGERY INDICATES
CLEARING SKIES ACROSS THE NORTHERN THIRD OF THE PENINSULA WHILE
THE REMAINING PORTIONS STILL HAVE LOW STRATUS BUT SHOULD BE
STARTING TO CLEAR THIS MORNING. THE TEMPERATURE FORECAST FOR THE
MAXIMUM TEMPERATURES WAS NOT CHANGED. WITH THE RAPID CLEARING
TAKING PLACE ACROSS THE PENINSULA THE TEMPERATURES ARE EXPECTED TO
INCREASE STEADILY BY THE EARLY AFTERNOON.
60
&&
.PREV DISCUSSION... /ISSUED 620 AM EST FRI JAN 18 2013/
AVIATION...VFR PREVAILING AT ALL TERMINALS. GUSTY NORTHERLY WIND EXPECTED
THROUGH THE AFTERNOON...WHEN THE WIND WILL SHIFT TO THE NORTHEAST
AS A HIGH PRESSURE RIDGE BUILDS ACROSS THE FLORIDA PENINSULA.
WINDS EXPECTED TO DIMINISH IN SPEED BY 19/03-04Z.
PREV DISCUSSION... /ISSUED 437 AM EST FRI JAN 18 2013/
DISCUSSION...
THE COLD FRONT PASSED THROUGH SOUTH FLORIDA THURSDAY AFTERNOON AND
EVENING. IT WENT THROUGH NAPLES AROUND 3 PM AND THROUGH MIAMI
AROUND 8 PM. AS THE FRONT PASSED THROUGH NAPLES WINDS GUSTED TO
30 MPH, DIMINISHING AFTER THAT. AT MIAMI WINDS GUSTED MOMENTARILY
TO 25 MPH. THE LATEST GUIDANCE IS IN GOOD AGREEMENT WITH THE
PREVIOUS FORECAST. FORECAST HIGH TEMPERATURES FOR TODAY ARE A TAD
COOLER THAN YESTERDAY WITH SOME LOCATIONS POSSIBLY STRUGGLING TO
REACH 70. CLOUDS WILL CONTINUE TO DECREASE TODAY BUT EXPECTED TO
INCREASE AGAIN SATURDAY MORNING AS A WIND SURGE FROM THE HIGH
PRESSURE OVER THE EASTERN US REACHES THE SOUTH FLORIDA ATLANTIC
WATERS. AN EXTENSIVE AREA OF STRONG WINDS BETWEEN FLORIDA AND
NORTH CAROLINA, ASSOCIATED WITH THIS WIND SURGE, WILL MAINTAIN
UNSETTLED MARINE CONDITIONS FOR THE ATLANTIC WATERS FOR SATURDAY.
A FEW SHOWERS ARE ALSO POSSIBLE BETWEEN SATURDAY AND MONDAY.
A SECOND FRONT IS FORECAST TO PASS THROUGH SOUTH FLORIDA TUESDAY
MORNING BRINGING WINDS NEAR 20 KNOTS TO THE COASTAL WATERS AND COOL
TEMPERATURES. TEMPERATURES ARE EXPECTED TO STAY COOL IN THE INTERIOR
FROM TUESDAY TO THURSDAY. AS THE WEEK PROGRESSES THE HIGH PRESSURE
MOVES OFF THE COAST INTO THE WESTERN ATLANTIC AND WINDS BECOME MORE
EASTERLY, ALLOWING FOR TEMPERATURES TO MODERATE BY THE END OF THE
WEEK. HIGH TEMPERATURES WILL REACH THE UPPER 70S BY THE
THURSDAY/FRIDAY TIME FRAME AND THE MINIMUM TEMPERATURES THE LOW TO
MID 60S.
AVIATION...(ISSUED AT 1233 AM EST FRI JAN 18 2013)
VFR PREVAILING AT ALL TERMINALS. GUSTY NORTHERLY WIND EXPECTED
THROUGH THE AFTERNOON...WHEN THE WIND WILL SHIFT TO THE NORTHEAST AS
A HIGH PRESSURE RIDGE BUILDS ACROSS THE FLORIDA PENINSULA. WINDS
EXPECTED TO DIMINISH IN SPEED BY 19/03-04Z.
MARINE...
WINDS AND WAVES OVER THE GULF WATERS CONTINUE TO DIMINISH TODAY
HOWEVER WAVES WILL REMAIN ABOVE 7 FEET IN SOME LOCATIONS FOR PART OF
THE AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 18Z.
FOR THE ATLANTIC WATERS WINDS CONTINUE TO BLOW AROUND 30 KNOTS IN
SOME SPOTS AND THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 18Z
FOR THE ATLANTIC WATERS, EXCLUDING THE BAY. CONDITIONS ARE EXPECTED
TO IMPROVE OVER THE ATLANTIC WATERS TONIGHT BUT THEY ARE FORECAST TO
WORSEN BY SATURDAY AS A SURGE OF WINDS IN THE ATLANTIC IS EXPECTED
TO MAINTAIN WAVE HEIGHTS ABOVE 7 FEET, ESPECIALLY NORTH, DUE TO A
COMBINATION OF SWELLS ARRIVING FROM THE NORTH AND AND INCREASE IN
LOCAL WINDS.
FIRE WEATHER ...
THE DRIEST DAY OF THE FORECAST PERIOD APPEARS TO BE THIS COMING
TUESDAY. HOWEVER, THE CURRENT FORECAST SHOWS AN AVERAGE RELATIVE
HUMIDITY AROUND 40 PERCENT FOR ALL GLADES AND HENDRY COUNTIES, FOR
TUESDAY, WHICH IS BELOW THE CRITICAL THRESHOLD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 73 63 77 65 / 10 20 30 30
FORT LAUDERDALE 70 64 78 66 / 10 20 30 30
MIAMI 71 64 78 66 / 10 20 30 30
NAPLES 72 56 79 61 / - 10 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...30/KOBHazardous weather outlook, Jan 18, 5:12 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 512 AM EST FRI JAN 18 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 182100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 512 AM EST FRI JAN 18 2013 ...WIND CHILL IN THE UPPER 30'S TO MID 40S ACROSS THE INTERIOR... ...HAZARDOUS MARINE CONDITIONS ACROSS THE LOCAL WATERS TODAY... ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: AS THE HIGH PRESSURE CONTINUES TO BUILD ACROSS THE AREA IN THE WAKE OF THE COLD FRONT, WIND CHILL READINGS WILL BE IN THE UPPER 30S TO MID 40S ACROSS MAINLY NORTHWEST INTERIOR AREAS THIS MORNING. WAVES: WAVES COULD REACH 9-10 FEET ACROSS THE OFFSHORE GULF WATERS THIS MORNING, AND UP TO 8 FEET THIS AFTERNOON/EVENING ACROSS THE LOCAL ATLANTIC WATERS, MAINLY EAST OF PALM BEACH COUNTY. WIND: NORTHWESTERLY WINDS AT AROUND 20 MPH WITH HIGHER GUSTS WILL CONTINUE ACROSS THE GULF AND ATLANTIC WATERS THROUGH THE MORNING HOURS. WINDS WILL THEN SHIFT TO THE NORTHEAST IN THE AFTERNOON AT AROUND 15 MPH WITH HIGHER GUSTS. THESE PATTERNS WILL RESULT IN HAZARDOUS MARINE CONDITIONS FOR ALL THE LOCAL WATERS TODAY. RIP CURRENTS: A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG THE ATLANTIC BEACHES THIS AFTERNOON AS THE WIND SHIFTS TO THE NORTHEAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD FRONT IS EXPECTED TO MOVE ACROSS SOUTH FLORIDA BY TUESDAY MORNING, BRINGING GUSTY WINDS AND COOLER TEMPERATURES ONCE AGAIN TO THE FLORIDA PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.